MAUDE Adverse Event Report: BAUSCH + LOMB, INC. SIMCOE DBL BARRELED IA UNT 23G; CANNULA, OPHTHALMIC

BAUSCH + LOMB, INC. SIMCOE DBL BARRELED IA UNT 23G; CANNULA, OPHTHALMIC
Model Number E4971
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned.The evaluation has yet to begin.The investigation is underway.
 
Event or Problem Description
The product turned a dark brass color at the head end after one sterilization.During the operation, "metal debris" was observed peeling off onto the patient's cornea.It did not affect the patient's vision and the patient did not feel uncomfortable.No further action was taken.The "metal" debris is still on the cornea.
 
Additional Manufacturer Narrative
The product evaluation confirmed that the discoloration was due to reaction of the silver solder to sterilization and can be minimized with proper cleaning.Metal debris was not returned for evaluation.Unable to determine root cause(s).Based on all complaint information and investigation activities completed, no corrective action is required.The investigation is complete.

Brand Name
SIMCOE DBL BARRELED IA UNT 23G
Common Device Name
CANNULA, OPHTHALMIC
Manufacturer (Section D)
BAUSCH + LOMB, INC.
4100 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
saint louis, MO 63122
6362263220
MDR Report Key20509614
Report Number0001920664-2024-00133
Device Sequence Number7969731
Product Code HMX
UDI-Device Identifier00757770434374
UDI-Public(01)00757770434374
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K951463
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE4971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale